Welcome to EmpowHer! And thank you so much for your question. Let's see if we can help you figure out what might be going on.
First of all, please know that you are doing everything right! As soon as you noticed something different, you made a doctor's appointment and you are following up. Should there be anything seriously wrong, you are on it early and thoroughly, and that is exactly what you should be doing.
Second, there are quite a few reasons that women can have vaginal bleeding after menopause, even monthly "periods" like you seem to be having. J. Glenn Bradley, MD, an editorial adviser for OBGYN.net, says this:
"There are many causes of postmenopausal bleeding, and the most common is hormone replacement therapy. Women who are taking hormone replacement therapy very often may develop PMB because the uterine lining is very sensitive to estrogen, which promotes growth of the endometrium, just as it does in the normal reproductive cycle that was operative prior to menopause. Lack of estrogen, on the other hand, may cause atrophy of the lining, and in this condition, the blood vessels of the uterine lining become so fragile because of estrogen lack that they spontaneously break and then bleed.
"Polyps and fibroids are common benign growths that develop in the uterine cavity. The former is most often associated with irregular light spotting, staining or actual light bleeding. The latter may also present this way, but in fact may be associated with much heavier bleeding.
"Overgrowths of the uterine lining are called "hyperplasias", may be the cause of abnormal post-menopausal bleeding, Some specific types are associated with a malignant potential. About 20 % of true post-menopausal bleeders may have cancer of the endometrium (the uterine lining)."
Here's more from Dr. Bradley:
Anon, you didn't mention how old you are, or whether you are on any Hormone Replacement Therapy?
And when is your ob/gyn appointment?